Louisiana, 2013Tornado in Louisiana, June 19, 2013
June 19, 2013 · NWS LIX · 1 event in 1 county or zone
An isolated severe thunderstorm developed a waterspout which moved onshore near Grand Isle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm developed a waterspout which moved onshore near Grand Isle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 19, 3:00 AM CST, 11 hours 45 minutes earlier.
Area forecast discussion, Jun 19, 3:00 AM CST, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 AM CDT WED JUN 19 2013
.DISCUSSION...
TODAY WILL LIKELY TO BE THE MOST ACTIVE DAY OF THE FORECAST
PERIOD AS A SHORT WAVE TROUGH IMPACTS THE REGION AND A WEAK COLD
FRONT SAGS SOUTH TOWARD THE FORECAST AREA. THESE FEATURES WILL ACT
UPON THE AMPLE MOISTURE THAT WILL BE IN PLACE TODAY TO PRODUCE
SCATTERED CONVECTION. THE SHORT WAVE TROUGH WILL MOVE TO THE EAST
OF THE AREA TONIGHT AND THE AFOREMENTIONED COLD FRONT WILL STALL
OUT OVER THE AREA TONIGHT INTO THURSDAY BEFORE BECOMING DIFFUSE.
SOME DRIER AIR WILL ATTEMPT TO WORK INTO FORECAST AREA
THURSDAY...HOWEVER ENOUGH MOISTURE WILL REMAIN IN PLACE FOR
ISOLATED TO SCATTERED CONVECTION WITH THE WEAKENING FRONTAL
BOUNDARY ACTING AS A FOCUS. SIGNIFICANT DRYING WILL OCCUR BY
FRIDAY...AND THAT IN COMBINATION WITH AN EXPANDING UPPER RIDGE
ACROSS THE MID AND LOWER MISSISSIPPI VALLEY WILL SERVE TO MINIMIZE
THUNDERSTORM ACTIVITY. A WEAKNESS ALOFT LEFT BEHIND OVER THE
SOUTHEAST CONUS BY THE DEPARTED MID WEEK EASTERN CONUS BROAD UPPER
TROUGH WILL BEGIN TO SHIFT WESTWARD OVER THE CENTRAL GULF COAST
REGION OVER THE WEEKEND. THIS WEAKNESS AND AN INCREASE IN MOISTURE
WILL AGAIN RESULT IN SOMEWHAT HIGHER POPS SATURDAY AND SUNDAY. A
BROAD UPPER RIDGE EXTENDING ACROSS MUCH OF THE SOUTHERN U.S. EARLY
NEXT WEEK IS FORECAST TO SHIFT BACK TO THE WEST TOWARD THE MIDDLE
OF NEXT WEEK. 11
&&
.AVIATION...
SCATTERED THUNDERSTORMS ARE ONCE AGAIN EXPECTED ACROSS THE AREA
TODAY. ISOLATED SHOWERS ARE ALREADY DEVELOPING AND ARE EXPECTED TO
INCREASE IN COVERAGE THROUGH THE AFTERNOON. RAIN ACTIVITY COULD
EXTEND AS LATE AS 06Z BEFORE COVERAGE BEGINS TO DECREASE. AM
&&
.MARINE...
SURFACE RIDGE IS CURRENTLY SITUATED IN THE FAR EASTERN GULF OF
MEXICO. THIS FEATURE WILL REMAIN IN PLACE THROUGHOUT THE WEEK AND
INTO THE EARLY WEEKEND UNTIL THE BERMUDA RIDGE TAKES OVER.
SUBSEQUENTLY SOUTHWEST FLOW WILL PERSIST EACH DAY THIS WEAK BUT
BECOME MORE SOUTHEAST OVER THE WEEKEND. THERE WILL BE SLIGHT
VARIATIONS FROM 5-10 KNOTS TO 10-15 KNOTS AT TIMES. SEAS WILL BE
GENERALLY 2 FEET OR LESS. A WEAK COLD FRONT WILL PUSH SOUTH TOWARD
THE NORTHERN GULF COAST LATER TODAY...BUT IT IS NOT EXPECTED TO
MAKE IT INTO THE COASTAL WATERS. AM
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
MONITORING RIVER FLOODING.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 88 68 91 68 / 50 30 20 10
BTR 90 71 92 71 / 50 30 20 10
ASD 90 71 91 70 / 50 30 30 10
MSY 90 74 91 74 / 50 30 30 10
GPT 89 72 90 72 / 50 30 30 10
PQL 89 70 91 70 / 50 30 30 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jun 19, 9:43 AM CST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1043 AM CDT WED JUN 19 2013
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-200345-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1043 AM CDT WED JUN 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE
DAY. SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW THESE STORMS
COULD BECOME STRONG...PRODUCING WIND GUSTS OF 35 TO 40
MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST FOR EACH DAY
DURING THE PERIOD. SEVERE WEATHER IS NOT EXPECTED. HOWEVER...SOME
STORMS COULD BECOME STRONG...PRODUCING WIND GUSTS OF 30 TO 40
MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
95/DM
In the hours before
Special weather statement, Jun 19, 10:23 AM CST, 4 hours 22 minutes before
MSZ082-191700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 AM CDT WED JUN 19 2013
...STRONG THUNDERSTORM MOVING EAST AFFECTING JACKSON COUNTY...
AT 1118 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG STORM PRODUCING A WATERSPOUT NEAR PASCAGOULA...MOVING EAST AT
15 MPH.
THE STRONG STORM HAS DROPPED A FEW WATERSPOUTS IN MISSISSIPPI SOUND
AND THE WATERSPOUT MAY EVENTUALLY MOVE ON LAND BUT IS REMAINING
OFFSHORE AT THIS TIME.
PRIMARY CONCERN WOULD BE FOR THE WATERSPOUT TO MOVE INLAND IMPACTING
THE IMMEDIATE COAST AND THEN QUICKLY LIFTING. ALL INTERESTS ALONG
THE BEACH SHOULD MONITOR THIS STORM.
Tornado, Jefferson
- When
- June 19, 2:45 PM CST to 2:46 PM CST
- Where
- Jefferson County, 1.01 mi SSE of Grand Isle
- Rating
- EF0
- Path length
- 0.3 mi
- Path width
- 60 yd
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 29.237, -89.992
A large waterspout over Barataria Bay moved south and onshore Grand Isle. A portion of a camp roof was blown off and several power lines snapped.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in North Dakota, June 19 to 20, 20131 death · $295,000 · 1.5 in hail · 9 events
- Tornado and Hail in Texas, June 19, 2013$75,000 · EF2 · 4 events
- Hail and Damaging Wind in Virginia, June 19, 2013$350,000 · 1 in hail · 5 events
- Flash Flooding and Hail in North Dakota, June 19 to 20, 2013$200,000 · 1 in hail · 8 events
- Flash Flooding and Damaging Winds in Texas, June 19, 2013$35,000 · 61 kt wind · 10 events
- Flash Flooding and Hail in Montana, June 19, 20131.75 in hail · 22 events
- Hail and High Wind in Montana, June 19, 20131.75 in hail · 19 events
- Flash Flooding and Hail in South Dakota, June 19 to 20, 20131.5 in hail · 13 events
- Hail and Damaging Winds in New Mexico, June 19, 2013$4,000 · 2.75 in hail · 12 events
- Wildfire in Colorado, June 19 to 30, 20131 injured · 3 events
- Hail and Damaging Winds in Montana, June 19 to 20, 20131 in hail · 11 events
- Hail and Damaging Winds in Texas, June 19, 2013$13,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453567.